I am a 45 year old female with hashimoto's Thyroiditis and have been receiving treatment for the past 18 months, I have been on several different brands of thyroid medicine including armour with many different dosage levels, But still i am having a lot of difficulty with muscle pain in my legs, pain in soles of feet and stiffness in my upper back between shoulder blades. Is there any treatment for this? Should i be tested for other possible reasons/diseases that may be causing this? I have seen 2 separate doctors in regard to this on going problem, both seem to think it has nothing to do with Thyroiditis, but offer no alternative tests or treatment. i used to be a healthy active person before the onset of Thyroiditis. Can anyone tell me if there is any help out there? This has been very frustrating.
Im not sure how much help I can be to you - but Im sure someone more experienced here can advise you. What I wanted to say is me too! re the sole pain - for me it tends to be on the left foot and also shoulder blades like yo describe. Doc seems to think mine is thyroid related but that may be becos I only just started treatment - Im not so sure thats its all related but I can accept that the thyroid issue worsened it and the meds have reduced it a bit- but just a bit. I just thought it may help to know other thyroid patients have similar problems? Im sure someone here will advise you re tests etc yu can ask for AR-10 has just done that for me regarding antibodies and its been really helpful.
Good luck- hope you feel better soon,
Perhaps you aren't on the right dose of thyroid medication. I know some people like myself do best on the lower end of the TSH. (JUST outside the normal range). What did your last level read? Some doctors do not believe in "fine tuning" thyroid medication and are firm when they say you should be feeling alright since your levels are normal. But if you aren't feeling fine, you could ask him for a small increase. Just be careful and go slow with the increases. You don't know how much the medicine will raise your levels and a little increase can go a long way!
Thanks so much for the response. I just had new blood work done today.It will be a couple of days before i will get the results. They are also checking for diabetes which I believe will be unlikely. I know my last test was showing that i was on to much medication 112 mcg Levothyroxine that was then switched to 90 mg Armour. I don't know what the conversion should be from one medicine to the other. Maybe someone knows the conversion? I have also heard of people complaining of achey legs (legs feel like they are made of concrete) from being on to much medicine. Has anyone else heard of this?
- Ice on bottom of feet for 15 minutes before bed
- Upper back exercise such as the one demonstrated on this website:
- squats for upper thighs
These helped me with my aches and pains, when I didn't know they were thyroid related.
Just curious, do you have any joint pain on the inside of your elbows or knees.
60 mg of Armour is about equal to .88mcg of Synthroid. But one med is way different than the other. If you recently made the change that will explain the aches. I developed exactly the same pain in my feet - (bottom) after the change to Armour. It was there for about two months - but would get better as time went by and I started to get balanced. I no longer feel any pain in feet. Also the muscle aches are totally gone to.
I was at a TSH of 3.34 when the pain/aches/pains/bloating/ was severe - I now am at 0.04 and feel really good.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.